Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Januvia Overdose

As with any medication, it is possible to overdose on Januvia. When Januvia was given in single doses of up to 800 mg during clinical studies, it did cause changes in heart rhythm. However, there have been so few reported cases of overdoses with Januvia that the full effects of such overdoses are not known. Treatment options for a person who has overdosed on Januvia may include administering certain medications, "pumping the stomach," and providing supportive care to treat any symptoms that may occur.

Januvia Overdose: An Overview

Januvia® (sitagliptin) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Januvia. The effects of a Januvia overdose will vary depending on a number of factors, including how much Januvia was taken and whether it was taken with any other medicines, alcohol, and/or illegal street drugs.
 
If you happen to overdose on Januvia, seek medical attention immediately.
 

What Do Clinical Studies Say About Januvia Overdose Effects?

In clinical studies before Januvia was approved, single doses of up to 800 mg were shown to cause changes in the heart rhythm. In particular, a certain change called QT prolongation was seen, although the effect was so small that it is unlikely to cause any problems. There have been so few reported cases of overdoses with Januvia that the full effects of such overdoses are not known.
 

Treatment for a Januvia Overdose

Given that there have been so few cases of people taking too much Januvia, it is also not known what the best treatment is for a Januvia overdose. If the Januvia overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Januvia overdose may include:
 
  • Dialysis
  • Fluids through an intravenous line (IV)
  • Careful monitoring of the heart
  • Other treatments based on the complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Januvia.
 
Common Symptoms of Diabetic Neuropathy

Januvia Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.